MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the femoral artery.The 80% stenosed, concentric, de novo target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.After engaging the lesion with a non-boston scientific (bsc) guide catheter and crossed with a non-bsc guide wire, a 2.00mm x 12mm maverick 2 balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres, the balloon ruptured.The procedure was completed with a 2.50 x12 nc quantuma apex balloon catheter.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the femoral artery.The 80% stenosed, concentric, de novo target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.After engaging the lesion with a non-boston scientific (bsc) guide catheter and crossed with a non-bsc guide wire, a 2.00mm x 12mm maverick 2 balloon catheter was advanced for dilatation.However, during inflation at 12 atmospheres, the balloon ruptured.The procedure was completed with a 2.50 x12 nc quantuma apex balloon catheter.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
The returned product consisted of a maverick 2mr balloon catheter.The device was visually and microscopically examined.There was both contrast and blood in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was loosely folded.The device was soaked for a period of time to loosen up the blood and contrast within the device.It was then prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located 5mm from the tip of the device.The device failed to inflate to rated burst pressure.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12565565
Report Number2134265-2021-12373
Device Sequence Number13793286
Product Code LOX
UDI-Device Identifier08714729369967
UDI-Public08714729369967
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0026512237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown